MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ELUVIA DRUG-ELUTING VASCULAR STENT SYSTEM; STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

BOSTON SCIENTIFIC CORPORATION ELUVIA DRUG-ELUTING VASCULAR STENT SYSTEM; STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number 24657
Medical Device Problem Codes Difficult to Remove (1528); Deformation Due to Compressive Stress (2889); Activation, Positioning or Separation Problem (2906); Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/05/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the stent partially deployed, and the sheath and stent were unable to be removed from the patient.Surgical intervention was required to remove the device, and portions of the stent remained implanted in the patient.An eluvia us, 7x120, 130 cm was selected for use in the percutaneous transluminal angioplasty (pta) procedure to treat claudication.The target lesion was located within the right superficial femoral artery (sfa) and was heavily calcified with a short segment of chronic total occlusion (cto).The physician attempted to cross the cto from contralateral groin with up and over access using a 6f non-boston scientific sheath, but was unable to do so.Access to the target lesion was gained via the tibial vessel and crossed from below using a non-boston scientific guidewire.The wire was then snared and pulled through the groin access in order to perform intervention from the left groin.The vessel was predilated using multiple inflations of a non-boston scientific balloon.Pta of the right proximal popliteal through the proximal sfa was performed.The physician then stented the proximal popliteal/distal sfa with a 7x150 eluvia with no issues.Then he placed a 7x120 eluvia in the mid sfa with no issues.Upon insertion of the complaint device, the third eluvia stent, it was observed that the stent did not easily advance within the sheath.Under fluoroscopy of the iliac bifurcation, it was observed that the sheath had buckled up into the aorta and the stent was within the buckled portion of the sheath.The entire system was pulled back into proper position, at which point the stent was able to advance easily.Stent deployment began using the thumbwheel in the mid-proximal sfa.Midway through the deployment, the sound of the wheel rachet changed.The pull grip was pulled, and the catheter was removed.Under fluoroscopy of the sfa, the physician observed that the proximal stent markers of the third eluvia were not visible where they should have been.Using fluoroscopy, it was observed that the proximal stent markers were in the mid-section of the sheath, approximately at the level of the right external iliac.The stent had elongated, with the distal portion of the stent deployed in the sfa and the proximal portion of the stent deployed in the sheath.The physician attempted to deliver a balloon through the groin sheath but was unable to advance it due to the proximal portion of the stent in the sheath.The physician then attempted to remove the sheath, but was unable to pull the sheath out.The patient was taken back to surgery to perform a cut down procedure to remove the sheath and stent.The sheath and most of the stent were able to be removed, but there were some residual pieces of the stent left within the patient.The patient was admitted to the hospital beyond the standard of care, and was returned to surgery to line the proximal portion of the artery with a covered stent.The patient was discharged to the (b)(6) physical medicine and rehabilitation unit on (b)(6) 2023.No further patient complications were reported.
 
Additional Manufacturer Narrative
Device analysis: returned product consisted of an eluvia self-expanding stent system.The outer sheath, tip, inner sheath, and the remainder of the device were checked for damage.Visual examination revealed a kink to the outer sheath at the nosecone and 46cm from the nosecone.The outer sheath was buckled 71.5cm form the nosecone.The inner liner was kinked 11cm and 14.3cm from the tip.Microscopic examination revealed no additional damages.The stent appeared to have been deployed and did not return for analysis.Inspection of the remainder of the device revealed no other damage or irregularities.Product analysis found damage that could have contributed to the reported event.

Brand Name
ELUVIA DRUG-ELUTING VASCULAR STENT SYSTEM
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17413912
Report Number2124215-2023-39146
Device Sequence Number7144921
Product Code NIU
UDI-Device Identifier08714729876731
UDI-Public08714729876731
Combination Product (Y/N)Y
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P180011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/08/2024
Device Model Number24657
Device Catalogue Number24657
Device Lot Number0028934345
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/05/2023
Initial Report FDA Received Date07/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7X120 ELUVIA; 7X150 ELUVIA
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age66 YR
Patient SexMale
Patient Weight175 KG
Patient EthnicityNon Hispanic
Patient RaceWhite